Alert archive / California / Small Craft Advisories in 2017
Small Craft Advisory 106, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 24, 2017, 12:41 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2017, 12:41 PM PDT (19:41 UTC)
- Expired
- Oct 24, 2017, 9:26 PM PDT
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
334 WHUS76 KEKA 241941 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1241 PM PDT TUE OCT 24 2017 PZZ470-250345- /O.NEW.KEKA.SC.Y.0106.171024T1941Z-171025T0600Z/ /O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1241 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...N 20 TO 30 KT ON WED. * WAVES...COMBINED SEAS 10 FT TIL NOON TODAY. STEEP NORTHERLY WIND WAVES DEVELOPING ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-250345- /O.NEW.KEKA.SC.Y.0106.171024T1941Z-171025T0600Z/ /O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1241 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...N 20 TO 30 KT ON WED. * WAVES...COMBINED SEAS 10 FT TIL NOON TODAY. STEEP NORTHERLY WIND WAVES DEVELOPING ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-250345- /O.NEW.KEKA.SC.Y.0106.171024T1941Z-171025T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1241 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-250345- /O.NEW.KEKA.SC.Y.0106.171024T1941Z-171025T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1241 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
724 WHUS76 KEKA 242143 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 243 PM PDT TUE OCT 24 2017 PZZ470-250545- /O.CON.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ /O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 243 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WINDS...N 20 TO 30 KT ON WED. * WAVES...COMBINED SEAS 10 FT TIL NOON TODAY. STEEP NORTHERLY WIND WAVES DEVELOPING ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-250545- /O.CON.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ /O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 243 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... * WINDS...N 20 TO 30 KT ON WED. * WAVES...COMBINED SEAS 10 FT TIL NOON TODAY. STEEP NORTHERLY WIND WAVES DEVELOPING ON WED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE CONDITIONS WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ450-250545- /O.CON.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 243 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-250545- /O.CON.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 243 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
867 WHUS76 KEKA 250426 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 926 PM PDT TUE OCT 24 2017 PZZ470-475-251230- /O.CAN.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ /O.NEW.KEKA.SC.Y.0107.171025T1000Z-171026T2200Z/ /O.CON.KEKA.SE.W.0025.171025T1800Z-171026T1200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 926 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM PDT THURSDAY. * WINDS...N 20 TO 30 KT GUSTS TO 35 KT. * WAVES...STEEP NORTHERLY WIND WAVES 10-13 FEET AROUND 8 SECONDS WEDNESDAY THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-455-251230- /O.CAN.KEKA.SC.Y.0106.000000T0000Z-171025T0600Z/ /O.NEW.KEKA.SC.Y.0107.171025T2200Z-171026T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 926 PM PDT TUE OCT 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM PDT THURSDAY. * WINDS...N 15 TO 20 KT. * WAVES...STEEP NORTHERLY WIND WAVES 7-9 FEET AROUND 7 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 4:40 AM PDT, 8 hours 1 minute earlier.
Area forecast discussion, Oct 24, 4:40 AM PDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
440 AM PDT Tue Oct 24 2017
.SYNOPSIS...Warm and dry weather will persist across northwest
California this week as high pressure dominates the weather
pattern.
&&
.DISCUSSION...There was much less cloud cover across the region
early this morning as dry air moved overhead. However some clouds
developed across interior valleys and a low mist brought patchy
visibility to pockets of the coast. Any low level clouds and mist
will dissipate with heating through the morning hours. The
forecast remains on track for another hot day to impact much of
California with the interior expected to reach the 80s and low
90s. Coastal areas will be in the upper 60s and 70s. The areas
with low clouds early this morning may not get as warm as
previously anticipated but still well above normal values for this
time of year.
Warm and dry weather will persist through the rest of the week as
upper level ridging dominates the pattern. Although, a weak wave
embedded in the upper flow will cause 500 mb heights to gradually
fall through the work week. Not much is expected to come out of
this other than some gradually decreasing inland temperatures.
Enhanced northeasterly winds will be possible the next few days as
a thermal trough sets up along the coast with Thursday looking
the most pronounced albeit weak. Thus little changes were made to
the forecast through this generally quiet pattern. /KML
&&
.AVIATION...Shallow mist may result in minor VSBY restrictions this
morning at the coastal terminals, otherwise VFR will continue to
prevail today through tonight.
&&
.MARINE...West-northwest swell will fluctuate around 10 ft through
the morning hours today. The swell should drop below advisory level
of 10 ft later today. Short period wind waves will build on Wed as
northerly winds increase to 20-30kt offshore. Based on the NWPS,
steep waves are forecast to build through the day, reaching 10 to 12
ft at 8-10 seconds in the afternoon and evening on Wed. A warning
for hazardous seas has been hoisted for extra-large steep wind
waves.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until noon PDT today for PZZ450-455-470-475.
Hazardous Seas Warning from 11 AM Wednesday to 5 AM PDT Thursday
for PZZ470-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Oct 24, 3:41 AM PDT, 9 hours before
Hazardous Weather Outlook National Weather Service Eureka CA 341 AM PDT Tue Oct 24 2017 CAZ101>113-251045- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 341 AM PDT Tue Oct 24 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:03 AM PDT | Hazardous Seas Warning | EKA | 24 hr |
Nearby
Small Craft Advisories in California, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.